Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 533, NWS Jackson, MS

July 5, 2001Kemper County, Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2001, 7:42 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2001, 7:42 PM CDT (00:42 UTC)
Expired
Jul 5, 2001, 8:15 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Kemper County, MS, Noxubee County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:20 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 5, 7:20 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT THU JUL 5 2001

UPDATING ZONES TO REMOVE SEVERE TSTORM WATCH #515 THAT WAS IN EFFECT
UNTIL 700 PM LOCAL TIME. CURRENTLY COLD FRONT REMAINS NEAR KMEM WITH
LIGHT SOUTHERLY FLOW OVER THE AREA PER LATEST LAPS/MSAS DATA. STILL
THE POTENTIAL FOR ISOLATED SEVERE (DAMAGING WINDS MAIN THREAT)
THROUGH THIS EVENING ALONG SE PERIPHERY OF MOISTURE CONVERGENCE/
INSTABILITY AXIS WHICH IS NOW DRAPED ALONG A BASTROP LA-BELZONI
MS-COLUMBUS MS LINE. ANYWHERE SE OF THIS LINE WILL MAINTAIN
POPS...WITH HIGH CHANCE OVER THE E/SE ZONES FOR NOW. SEVERE
POTENTIAL WILL DIMINISH AN HOUR OR TWO AFTER SUNSET AS MID LEVEL
CLOUD SHIELD HANGS OVERHEAD AND LOSS OF DAYTIME HEATING OCCURS.
WILL RE-ANALYZE SITUATION BEFORE EVENING NEWS FOR ANY OTHER
ADJUSTMENTS. ZFP/SFP UPDATES OUT ASAP.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

05/

In the hours before

Special weather statement, Jul 5, 2:06 PM CDT, 5 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT THU JUL 05 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND MUCH OF NORTH MISSISSIPPI THROUGH THIS EVENING.
MOST OF THE SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF
HIGHWAY 82 FROM NEAR CROSSETT ARKANSAS...TO GREENWOOD...TO
COLUMBUS. THESE STORMS WILL BE CAPABLE OF PRODUCING  DAMAGING
STRAIGHT-LINE OR DOWNBURST WINDS. LARGE HAIL...WITH DIAMETERS
NEAR TWO INCHES...IS ALSO POSSIBLE.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AS THE TEMPERATURES
RISE INTO THE 90S OVER MOST AREAS. DIURNAL HEATING WILL COMBINE
WITH ABUNDANT MOISTURE AND FAVORABLE UPPER-LEVEL CONDITIONS TO
DESTABILIZE THE AIRMASS OVER THE REGION.

THUNDERSTORM ACTIVITY SHOULD GRADUALLY WEAKEN LATER TONIGHT...AS
HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE MIDDLE MISSISSIPPI
RIVER VALLEY. AS THE HIGH PRESSURE BUILDS SOUTH...THUNDERSTORMS
WILL DIMINISH OVER THE AREA FROM THE NORTHWEST.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NECESSARY THIS AFTERNOON THROUGH EARLY TONIGHT.

...SEASONAL THREATS...
THE COMBINATION OF HIGH RELATIVE HUMIDITIES AND WARM AFTERNOON
TEMPERATURES WILL PRODUCE HEAT INDICES OVER 105 DEGREES ACROSS
THE REGION THROUGH THE EARLY EVENING HOURS. AFTERNOON
TEMPERATURES WILL REACH THE LOWER AND MIDDLE 90S OVER NORTHEAST
LOUISIANA...EXTREME SOUTHEAST ARKANSAS... AND MISSISSIPPI. THESE
TEMPERATURES WILL GRADUALLY DROP THROUGH THE 80S THIS EVENING
AFTER THE SUN SETS. DEW POINT TEMPERATURES WILL REMAIN IN THE
LOWER AND MIDDLE 70S.

BEFORE THE TEMPERATURES BEGIN TO DROP...THE EXCESSIVE DAYTIME
HEAT AND HUMIDITIES WILL MAKE THE AIR FEEL WARMER TO THE NAKED
SKIN THAN ACTUAL TEMPERATURE MEASUREMENTS. WHEN HEAT INDICES
RISE...THE BODY IS SOMETIMES UNABLE TO COOL ITSELF PROPERLY.
THROUGH THE REMAINDER OF THIS AFTERNOON...AVOID OVER-EXPOSURE TO
THESE DANGEROUS CONDITIONS. DRINK PLENTY OF WATER AND STAY AS
COOL AS POSSIBLE.

AFTER THE EARLY EVENING HOURS...THE HEAT INDICES WILL DROP WELL
BELOW 100 DEGREES. BEHIND THE FRONT...LESS HUMID AIR WILL
EVENTUALLY FILTER INTO THE LOWER MISSISSIPPI RIVER VALLEY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jul 5, 4:11 PM CDT, 3 hours 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ027-028-031>033-035>059-
052215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT THU JUL 5 2001

SEVERE THUNDERSTORM WATCH NUMBER 515 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN SOUTHEAST ARKANSAS...

  ASHLEY          CHICOT

THE WATCH REMAINS IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING
COUNTIES...

IN MISSISSIPPI...

  LAUDERDALE      WINSTON         WARREN          NEWTON
  RANKIN          SMITH           LEAKE           NESHOBA
  SIMPSON         JASPER          HUMPHREYS       CHOCTAW
  KEMPER          ISSAQUENA       HINDS           HOLMES
  MADISON         CLARKE          SCOTT           COPIAH
  YAZOO           ATTALA          NOXUBEE         SHARKEY
  JEFFERSON       CLAIBORNE

IN NORTHEAST LOUISIANA...

  EAST CARROLL    MADISON         FRANKLIN        CONCORDIA
  RICHLAND        TENSAS          CATAHOULA      x WEST CARROLL
  MOREHOUSE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:21 PM CDTSevere Thunderstorm WarningJANWinston24 min
Jul 5, 9:02 PM CDTSevere Thunderstorm WarningJANChoctaw28 min
Jul 5, 9:29 PM CDTSevere Thunderstorm WarningJANChoctaw31 min
Jul 6, 5:09 PM CDTSevere Thunderstorm WarningJANLincoln36 min
Jul 6, 5:40 PM CDTSevere Thunderstorm WarningJANLincoln35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.